Volume 16, issue 6 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Strong Heegaard diagrams and strong L–spaces

Joshua Evan Greene and Adam Simon Levine

Algebraic & Geometric Topology 16 (2016) 3167–3208
Abstract

We study a class of 3–manifolds called strong L–spaces, which by definition admit a certain type of Heegaard diagram that is particularly simple from the perspective of Heegaard Floer homology. We provide evidence for the possibility that every strong L–space is the branched double cover of an alternating link in the three-sphere. For example, we establish this fact for a strong L–space admitting a strong Heegaard diagram of genus 2 via an explicit classification. We also show that there exist finitely many strong L–spaces with bounded order of first homology; for instance, through order eight, they are connected sums of lens spaces. The methods are topological and graph-theoretic. We discuss many related results and questions.

Keywords
$3$–manifolds, Heegaard diagrams, Heegaard Floer homology, L–spaces
Mathematical Subject Classification 2010
Primary: 57M27, 57R58
References
Publication
Received: 9 December 2014
Accepted: 2 June 2016
Published: 15 December 2016
Authors
Joshua Evan Greene
Department of Mathematics
Boston College
Maloney Hall, Fifth Floor
Chestnut Hill, MA 02467
United States
http://www2.bc.edu/joshua-e-greene
Adam Simon Levine
Department of Mathematics
Princeton University
Fine Hall
Washington Road
Princeton, NJ 08544
United States
http://www.math.princeton.edu/~asl2